Posted by DocGreg (22.214.171.124) on September 15, 1999 at 17:31:24:
In Reply to: In Bad Trouble posted by A Dame on September 15, 1999 at 11:41:44:
Without a doubt, hyperthyroidism can cause increased pulse and blood pressure. If you are taking too much synthroid, you would be hyperthyroid.
Monitoring the amount to take is easily measured with a blood test (TSH). Your doc should be able to monitor that without any problem. Hospitalizations and stress such as surgery can affect the thyroid and it's level of function, so you may have changed a bit since you were started on the medication.
Talk to your PCP doc before deciding to stop the medicatoin before the trip. Being too low on your thyroid medication can also be a problem.
Don't worry about your pressure and your pulse that much. They are a little elevated...but not panic values. Worth pursuing, but don't lose and sleep over it. Doubling the verapamil would help that, if anything. If your neuro thinks it is a good idea, go for it.
I don't know about changes in thyroid levels as a cause of cluster headaches. Could be...
If this headache was that different from your usual CHs, then you should let your neuro know about it. I don't like large changes in headache quality/quantity in people. Sometimes too easy to write off the pain to someone's previous diagnosis. If this is seriously different, let him/her know about it.
Please hang in there. Remember, the side effect of ANY medication or procedure is less than that of a gun. If things are getting that bad, the pain that unbearable, then let your doc know. There are always things that can be done...pain CAN be controlled. There are ALWAYS alternatives, and if your doc is unwilling to do it, come out here and I will.
Good luck. Feel free to email directly. I don't read all the posts, so if you ever want me to reply for certain, please put my name in the subject line.
Post a Followup